Send us news by text, start your message World News and your send photos and videos to 80360
Halton Trading Standards warns of dangerous 'fatburning' tablets
HALTON residents trying to lose weight and being alerted about dangerous slimming tablets.
Halton Trading Standards is warning residents of the possible dangers of taking so-called ‘fat-burner’ pills in a bid to lose weight.
The Food Standards Agency is advising consumers not to take supplements that contain DNP or 2, 4-Dinitrophenol.
DNP is an industrial chemical that is extremely dangerous to human health.
People have suffered signs of acute poisoning could include fever, dehydration, nausea, vomiting, restlessness, flushed skin, sweating, dizziness, headaches, rapid respiration and rapid or irregular heart-beat, possibly leading to coma and death.
Consuming lower amounts over longer periods could lead to cataracts and skin lesions and affect the heart, blood and nervous system.
Anyone who believes they may have taken DNP should seek medical advice immediately.
If you are offered DNP you should not take it and should instead contact the FSA or Halton’s environmental health team on 0151 511 7611.
You can report information about the illegal sale of DNP to FoodIncidents@foodstandards.gsi.gov.uk
For general consumer advice ring the Citizens Advice Consumer Helpline on 08454 04 05 06 or visit http://www.citizensadvice.org.uk/
Comments are closed on this article.